Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Analyzing the stability behaviour of solutions and their approximations in case of index-$2$ differential-algebraic systems

Authors: Roswitha März and Antonio R. Rodríguez-Santiesteban
Journal: Math. Comp. 71 (2002), 605-632
MSC (2000): Primary 65L20; Secondary 34D05
Published electronically: December 5, 2001
MathSciNet review: 1885617
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: When integrating regular ordinary differential equations numerically, one tries to match carefully the dynamics of the numerical algorithm with the dynamical behaviour of the true solution. The present paper deals with linear index-$2$ differential-algebraic systems. It is shown how knowledge pertaining to (numerical) regular ordinary differential equations applies provided a certain subspace which is closely related to the tangent space of the constraint manifold remains invariant.

References [Enhancements On Off] (What's this?)

  • 1. K. E. BRENAN, S. L. CAMPBELL AND L. R. PETZOLD: Numerical Solution of Initial-Value Problems in Differential-Algebraic Equations. North-Holland (Amsterdam) 1989. MR 92e:65001
  • 2. R. M¨ARZ: Numerical methods for differential-algebraic equations. Acta Numerica 1992, 141-198. MR 93e:65096
  • 3. E. HAIRER AND G. WANNER: Solving Ordinary Differential Equations. I, 2nd Edition, Springer, Berlin 1993. MR 94c:65005
  • 4. E. GRIEPENTROG AND R. M¨ARZ: Differential-Algebraic Equations and Their Numerical Treatment. Teubner-Texte zur Mathematik 88, Leipzig 1986. MR 88e:65105
  • 5. M. HANKE AND R. M¨ARZ: On the asymptotics in the case of differential-algebraic equations. Talk given in Oberwolfach, October 1995.
  • 6. M. HANKE, E. IZQUIERDO MACANA AND R. M¨ARZ: On asymptotics in case of linear index-$2$ differential-algebraic equations. SIAM J. Numer. Anal. 35 (4), 1326-1346, 1998. MR 99d:34003
  • 7. D. EST´EVEZ SCHWARZ AND C. TISCHENDORF: Structural analysis for electric circuits and consequences for MNA. Intern. J. of Circuit Theory and Applications 18, 131-162, 2000.
  • 8. R. M¨ARZ: Index-$2$ Differential-Algebraic Equations. Results in Mathematics 15, 149-171, 1989. MR 90a:34008
  • 9. K. DEKKER AND J. G. VERWER: Stability of Runge-Kutta methods for stiff nonlinear differential equations. CWI Monographs 2, Centre for Mathematics and Computer Science, North-Holland, 1984. MR 86g:65003
  • 10. I. HIGUERAS AND B. GARCIA-CELAYETA: Logarithmic norms for matrix pencils. SIAM J. Matrix Anal. and Appl. 20 (3), 646-666, 1999. MR 2000c:15014
  • 11. L. R. PETZOLD: Order results for implicit Runge-Kutta methods applied to differential-algebraic systems. SIAM J. Numer. Anal. 23, 837-852, 1986. MR 87k:65103
  • 12. E. IZQUIERDO MACANA: Numerische Approximation von Algebro-Differentialgleichungen mit Index $2$ mittels impliziter Runge-Kutta-Verfahren. Doctoral thesis, Humboldt-Univ., Fachbereich Mathematik, Berlin, 1993.
  • 13. U. ASCHER AND L. R. PETZOLD: Projected implicit Runge-Kutta methods for differential-algebraic equations. SIAM J. Numer. Anal. 28, 1097-1120, 1991. MR 92f:65082

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65L20, 34D05

Retrieve articles in all journals with MSC (2000): 65L20, 34D05

Additional Information

Roswitha März
Affiliation: Humboldt-University Berlin, Institute of Mathematics, Unter den Linden 6, D-10099 Berlin, Germany

Antonio R. Rodríguez-Santiesteban
Affiliation: Dresearch Digital Media Systems, Otto-Schimgral-Str. 3, D-10319 Berlin, Germany

Keywords: Differential-algebraic equations, numerical stability, logarithmic norms, contractivity
Received by editor(s): August 25, 1999
Published electronically: December 5, 2001
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society